Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 22, NWS New York, NY

July 1, 2015Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2015, 5:34 AM EDT for Suffolk County, New York. It was in force for 56 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2015, 5:34 AM EDT (09:34 UTC)
Expired
Jul 1, 2015, 6:30 AM EDT
In force
56 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 21 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 6:12 AM EDTMARINE TSTM WIND 48Suffolk County Airport, NY
Jul 1, 6:13 AM EDTTSTM WND DMGRiverhead, NYTREES DOWN ON MARCY...SWEEZY...AND HAMILTON AVENUES. TIME ESTIMATED BY RADAR.
Jul 1, 6:14 AM EDTTSTM WND DMGRiverhead, NYLARGE TREE FELL ON A HOUSE ON WILSON AVENUE. TIME ESTIMATED BY RADAR.
Jul 1, 6:17 AM EDTMARINE TSTM WIND 551 Se West Mecox Village, NY
Jul 1, 6:22 AM EDTTSTM WND DMGMattituck, NYTREES DOWN ON BAILIE BEACH ROAD.
Jul 1, 6:26 AM EDTTSTM WND DMGShelter Island, NYTREE DOWN ON OSPREY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WUUS51 KOKX 010934
SVROKX
NYC103-011030-
/O.NEW.KOKX.SV.W.0022.150701T0934Z-150701T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
534 AM EDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 630 AM EDT

* AT 532 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 
  65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 
  MILES SOUTH OF ISLIP TO 35 MILES SOUTHEAST OF DAVIS PARK...AND 
  MOVING NORTHEAST AT 65 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MEDFORD...CENTEREACH AND FARMINGVILLE AROUND 540 AM EDT.
  MIDDLE ISLAND...SHIRLEY...CORAM...YAPHANK...MOUNT SINAI AND MASTIC
  AROUND 545 AM EDT.
  WADING RIVER...MANORVILLE...ROCKY POINT AND BROOKHAVEN NATIONAL
  LABORATORY AROUND 550 AM EDT.
  CALVERTON AROUND 555 AM EDT.
  MATTITUCK AROUND 605 AM EDT.
  SOUTHOLD AND PECONIC AROUND 610 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SPRINGS...AQUEBOGUE...LAUREL...LONG ISLAND EXPRESS...HAMPTON BAYS...
ISLANDIA...SELDEN...NORTH BELLPORT...OAKDALE AND BAYPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO 
WINDS OF THIS MAGNITUDE AND MAY BE OVERTURNED. FOR YOUR PROTECTION 
MOVE IMMEDIATELY TO A SAFE SHELTER OR TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE 
POTENTIAL TO CAUSE INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4104 7190 4070 7298 4075 7302 4066 7308
      4073 7316 4066 7309 4064 7316 4064 7318
      4065 7315 4075 7331 4097 7298 4098 7262
      4129 7192 4110 7233 4100 7230 4110 7208
      4099 7210 4099 7209 4107 7186
TIME...MOT...LOC 0932Z 232DEG 59KT 4075 7317 4029 7261 

$$

NV
2 follow-up statements
511 
WWUS51 KOKX 011002
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
602 AM EDT WED JUL 1 2015

NYC103-011030-
/O.CON.KOKX.SV.W.0022.000000T0000Z-150701T1030Z/
SUFFOLK NY-
602 AM EDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM EDT
FOR CENTRAL SUFFOLK COUNTY...

AT 601 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CORAM TO
16 MILES SOUTHEAST OF SOUTHHAMPTON...MOVING NORTHEAST AT 40 MPH.

THESE SEVERE STORMS WILL BE NEAR...
  WADING RIVER AROUND 615 AM EDT.
  CALVERTON AROUND 620 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SOUND
BEACH...SPRINGS...AQUEBOGUE...MILLER PLACE...QUOGUE...LAUREL...
CUTCHOGUE...FLANDERS...HAMPTON BAYS AND CARMANS RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING AND 
VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS 
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4111 7233 4111 7231 4110 7233 4100 7230
      4107 7216 4105 7209 4099 7210 4099 7209
      4102 7199 4102 7197 4075 7282 4083 7307
      4097 7297 4098 7262
TIME...MOT...LOC 1001Z 228DEG 37KT 4087 7300 4067 7224 

$$

NV
935 
WWUS51 KOKX 011026
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
626 AM EDT WED JUL 1 2015

NYC103-011034-
/O.EXP.KOKX.SV.W.0022.000000T0000Z-150701T1030Z/
SUFFOLK NY-
626 AM EDT WED JUL 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SUFFOLK COUNTY WILL
EXPIRE AT 630 AM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING WILL MOVE NORTHEAST OF THE 
WARNED AREA BY 630 PM. THEREFORE THE WARNING WILL BE ALLOWED TO 
EXPIRE.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
ORIENT AND MONTAUK POINT UNTIL AT LEAST 645 PM.

LAT...LON 4111 7233 4111 7231 4110 7233 4100 7230
      4107 7216 4105 7209 4099 7210 4099 7209
      4102 7199 4102 7197 4075 7282 4083 7307
      4097 7297 4098 7262
TIME...MOT...LOC 1023Z 232DEG 59KT 4087 7300 4067 7224 

$$

NV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:07 AM EDT, 27 minutes earlier.

Area forecast discussion, Jul 1, 5:07 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
507 AM EDT WED JUL 1 2015

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHEAST THROUGH THE AREA THIS MORNING. A
COLD FRONT WILL MOVE ACROSS TONIGHT. CANADIAN HIGH PRESSURE WILL
BUILD ACROSS THE AREA FROM THURSDAY INTO FRIDAY. WAVES OF LOW
PRESSURE WILL TRAVERSE A STATIONARY FRONT TO THE SOUTH THROUGH THE
WEEKEND. A WARM FRONT WILL LIFT THROUGH ON MONDAY...WITH A COLD
FRONT APPROACHING MONDAY NIGHT INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SOUTHERN STREAM SHORTWAVE MOVES UP THE COAST THIS MORNING...WITH
APPROACHING UPPER TROUGH PIVOTING THROUGH THE REGION LATER THIS
MORNING THROUGH MID AFTERNOON.

AT THE SURFACE...A WARM FRONT/WEAK WAVE...PROGRESSES TOWARDS THE
REGION THIS MORNING...LIFTING NORTHEAST BY EARLY AFTERNOON. THEN A
COLD FRONT ENTERS THE REGION FROM THE WEST LATER THIS AFTERNOON.

NUMEROUS HEAVY SHOWERS AND SCT TSTMS NOTED WITH THIS FEATURE
ACROSS EASTERN PA AND SOUTHERN NJ THIS MORNING. MAIN THREAT WILL
BE HEAVY DOWNPOURS AND FLASH FLOODING AS PWATS INCREASE TO 1.75
INCHES. RAINFALL OF 1 TO 2 INCHES IN AN HOUR HAVE BEEN DETECTED
ACROSS SE PA. FLASH FLOOD WATCH IN EFFECT THROUGH THE MORNING
COMMUTE TO ADDRESS HAZARD. SEE HYDRO SECTION FOR MORE DETAILS.

WITH STRONG SHEAR PROFILES AND LLJ...CANT RULE OUT AN ISOLATED
STRONG TO SEVERE STORM...WITH EVEN SOME WEAK ROTATION ALONG WARM
FRONT/WAVE. SOUTHERN CT MAY BE THE PLACE TO WATCH AS THE WARM
FRONTAL/SURFACE WAVE MOVEMENT COINCIDES WITH APPROACHING SHORTWAVE
LATER THIS MORNING AND BUILDING DIURNAL INSTABILITY.

IN WAKE OF WARM FRONT/WAVE...BEST LLJ/MOISTURE AXIS APPEARS TO SLIDE
EAST OF THE REGION. SO UNCERTAINTY FOR LATE MORNING/EARLY AFTERNOON
CONVECTION IN TERMS OF AMOUNT OF DESTABILIZATION BEFORE SHORTWAVE
PASSAGE. ISO-SCT CONVECTION POSSIBLE AHEAD OF COLD FRONT ACROSS FAR
WESTERN PORTIONS OF THE REGION...OR ALONG ANY THERMAL OR LINGERING
PRE-FRONTAL TROUGH IN VICINITY OF NYC/NJ METRO AND SW CT THROUGH
EARLY AFTERNOON. IF CONVECTION CAN DEVELOP...IT HAS POTENTIAL TO
BE SEVERE.

THEREAFTER...SETUP DOES NOT LOOK FAVORABLE FOR WIDESPREAD CONVECTION
LATE IN THE LATE AFTERNOON INTO EARLY EVENING AS SHORTWAVE AXIS
IS ALREADY EAST OF THE REGION. COVERAGE SHOULD BE MORE ISOLATED
ALONG THE LAGGING COLD FRONT AS IT PASSES THROUGH...WITH A
DIMINISHED SEVERE THREAT DUE TO SUBSIDENCE AND A DRYING AIRMASS.

HIGHS IN THE LOWER TO MID 80S TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
MAIN SHORTWAVE AXIS SLIDES EAST OF THE REGION BY THIS EVENING...BUT
A WEAKER BACKSIDE SHORTWAVE MAY MOVE THROUGH AROUND 00Z.

THEREAFTER...THE REGION WILL BE ON THE SE FRINGE OF MEAN
TROUGHING THU AND FRI AS UPPER LOW SPINS NE THROUGH QUEBEC AND
EASTERN CANADA.

AT THE SURFACE...THE WEAK COLD FRONT SLOWLY SLIDES EAST THROUGH THE
REGION TONIGHT. ISOLATED SHRA/TSRA ACTIVITY POSSIBLE ALONG THE FRONT
IN THE EVENING WITH MARGINAL INSTABILITY AND WEAK SHORTWAVE
FORCING...BUT THIS SHOULD COME TO AN END LATER IN THE EVENING IN
WAKE OF SHORTWAVE.

GENERALLY DRY CONDITIONS THU AND FRI AS COLD FRONT PUSHES SOUTH
OF THE AREA AND WEAK HIGH PRESSURE BUILDS INTO THE REGION. THERE
IS A LOW PROB OF A PERIOD OF SHOWERS ACROSS SOUTHERN PORTIONS OF
THE TRI-STATE THU NIGHT AS A WEAK SHORTWAVE APPROACHES...AND WAVE
TO THE SOUTH MAY MAKE A CLOSE RUN.

TEMPS WILL RUN NEAR SEASONABLE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ON SATURDAY...THERE IS STILL SOME CHANCE OF MOISTURE TRIGGERING
SOME SCATTERED SHOWERS/THUNDERSTORMS...BUT WILL LOWER POPS FOR
MOST OF THE AREA SATURDAY AFTERNOON AND EVENING. TEMPERATURES ON
SATURDAY SHOULD BE IN THE UPPER 70S TO LOWER 80S. DRY WEATHER IS
THEN EXPECTED ON SUNDAY...WITH CHANCE FOR THUNDERSTORMS IN FOR
MONDAY NIGHT AS A WARM FRONT IS PREDICTED TO LIFT THROUGH THE
AREA. A COLD FRONT IS THEN EXPECTED TO APPROACH THE AREA MONDAY
NIGHT INTO TUESDAY.

TEMPS ARE EXPECTED TO BE NEAR SEASONABLE LEVELS THROUGH THE
EXTENDED PERIOD.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
A WARM FRONT WILL PASS THRU THE REGION THIS MRNG. A COLD FRONT
WILL PASS THIS EVE.

STRONG TO SVR TSTMS TRACKING THRU THE CITY AS OF 845Z. A LULL
BEHIND THIS ACTIVITY THEN ADDITIONAL DEVELOPMENT POSSIBLE.
OTHERWISE...SCT-BKN AROUND 1500 FT THIS MRNG. SOME SPOTS AROUND
700 FT. SCT SHWRS AND TSTMS WILL CONTINUE TO DEVELOP AND TRACK
NEWD TIL AROUND 15-17Z WHEN DRY AIR WILL FLOW IN FROM THE SW. THIS
SHOULD ALSO ALLOW FOR VFR TO DEVELOP QUICKLY. THERE IS A CHC FOR
SHWRS AND/OR TSTMS TO DEVELOP THIS EVE RIGHT WITH THE COLD FRONT.
THE PROB IS TOO LOW TO INCLUDE IN THE TAFS HOWEVER ATTM.

SE FLOW VEERS TO THE SSW THIS MRNG...THEN SW FLOW AFT 15Z. GUST
POTENTIAL GREATEST AFT 17Z. WINDS SHIFT TO THE NW TNGT BEHIND THE
FRONT.

...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: WIND DIRECTION VRB THIS MRNG DUE TO TSTMS.

KLGA FCSTER COMMENTS: WIND DIRECTION VRB THIS MRNG DUE TO TSTMS.

KEWR FCSTER COMMENTS: WIND DIRECTION VRB THIS MRNG DUE TO TSTMS.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.KTEB
FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: WIND DIRECTION VRB THIS MRNG DUE TO TSTMS.

KISP FCSTER COMMENTS: TSTMS MAY DEVELOP INVOF THE ARPT THIS MRNG.

.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.LATE WED NGT...VFR WITH NW FLOW GENERALLY BLW 10KT.
.THU...VFR WITH LGT W FLOW. SEA BREEZES LIKELY.
.FRI...VFR WITH WINDS VEERING FROM THE NE TO THE ESE. SEA BREEZES
POSSIBLE.
.SAT...LOW PRES WILL TRACK S OF THE REGION. IF THE LOW IS CLOSE
ENOUGH...MVFR OR LWR POSSIBLE WITH -RA. WINDS GENERALLY N.
.SUN...IMPROVEMENT TO VFR.

&&

.MARINE...
OCEAN SEAS WILL GRADUALLY BUILD TO MARGINAL SCA THIS AFTERNOON
INTO EVE AHEAD OF A COLD FRONT...AND CONTINUE THROUGH TONIGHT.

OTHERWISE SUB SCA WINDS/SEAS EXPECTED THROUGH THE PERIOD OUTSIDE
OF ANY TSTMS.

&&

.HYDROLOGY...
A LARGE AREA OF HEAVY SHOWER AND SCATTERED THUNDERSTORMS WILL
PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AS IT TRACKS
NORTHEAST THROUGH THE TRI-STATE THROUGH AT LEAST THE FRONT END OF
THE MORNING COMMUTE.

WITH HIGH TIDE APPROACHING THIS MORNING...MINOR URBAN
AND LOW-LYING FLOODING IS EXPECTED...WITH A MODERATE THREAT OF
FLASH FLOODING DUE TO TRAINING CONVECTION. A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR MOST OF THE TRI-STATE AREA.

&&

.TIDES/COASTAL FLOODING...
WITH APPROACHING FULL MOON...TIDAL DEPARTURES OF ONLY 3/4 TO 1 1/2
FT ARE NEEDED FOR MINOR COASTAL FLOODING BENCHMARKS TO BE REACHED
DURING THE LATE EVENING/NIGHT HIGH TIDES THE NEXT FEW DAYS. MINOR
BENCHMARKS COULD BRIEFLY BE TOUCHED ACROSS THE MOST VULNERABLE
AREAS...PARTICULARLY ALONG THE SOUTH SHORE BAYS OF NASSAU COUNTY
AND WESTERN LI SOUND...THROUGH THE LATE WEEK PERIOD.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR CTZ005-006-009-010.
NY...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR NYZ067>075-078-080-
     176>179.
NJ...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR NJZ002-004-006-
     103>108.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM NOON TODAY TO 6
     AM EDT THURSDAY FOR ANZ350-353-355.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...FIG
AVIATION...JMC
MARINE...FIG/NV
HYDROLOGY...FIG/NV
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 1, 3:21 AM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
321 AM EDT WED JUL 1 2015

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-
020730-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
321 AM EDT WED JUL 1 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-012-NYZ079-081-020730-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
321 AM EDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-020730-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
321 AM EDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 1, 5:09 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
509 AM EDT WED JUL 1 2015

CTZ005-NYZ068-070-011000-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-
509 AM EDT WED JUL 1 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FAIRFIELD...
PUTNAM...NORTHERN WESTCHESTER AND EASTERN ORANGE COUNTIES...

AT 509 AM EDT...A STRONG THUNDERSTORM WAS OVER MAHOPAC...MOVING
NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BREWSTER AND LAKE CARMEL AROUND 515 AM EDT.
  DANBURY...BETHEL...BROOKFIELD AND NEW FAIRFIELD AROUND 530 AM EDT.
  NEWTOWN AROUND 540 AM EDT.

LAT...LON 4166 7349 4165 7349 4164 7350 4153 7345
      4150 7344 4151 7339 4149 7337 4146 7330
      4128 7371 4119 7383 4137 7395 4140 7395
      4140 7396 4144 7398 4149 7393 4153 7353
      4167 7352
TIME...MOT...LOC 0909Z 234DEG 38KT 4136 7371
Local storm report, Jul 1, 5:15 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
515 AM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     MARINE TSTM WIND 2 WSW TOTTENVILLE       40.50N  74.28W
07/01/2015  M44 MPH          ANZ338             NY   MESONET

&&

JMC
Special weather statement, Jul 1, 5:16 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
516 AM EDT WED JUL 1 2015

CTZ005-006-NYZ070-010945-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN WESTCHESTER-
516 AM EDT WED JUL 1 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD...WEST CENTRAL
NEW HAVEN AND NORTHERN WESTCHESTER COUNTIES...

AT 516 AM EDT...A STRONG THUNDERSTORM WAS NEAR BEDFORD...OR 7 MILES
NORTHEAST OF MOUNT KISCO...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  RIDGEFIELD...WILTON AND GEORGETOWN AROUND 530 AM EDT.
  WESTON AROUND 535 AM EDT.
  BETHEL AND REDDING AROUND 540 AM EDT.
  SHELTON...NEWTOWN...TRUMBULL AND MONROE AROUND 545 AM EDT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4151 7323 4130 7309 4120 7358 4128 7371
      4146 7330 4148 7332 4151 7332
TIME...MOT...LOC 0916Z 244DEG 33KT 4127 7361
Local storm report, Jul 1, 5:17 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
517 AM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 AM     MARINE TSTM WIND 1 ENE BAYONNE           40.67N  74.09W
07/01/2015  M44 MPH          HUDSON             NJ   MESONET

&&

JMC
Local storm report, Jul 1, 5:26 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
526 AM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      EAST RUTHERFORD         40.82N  74.08W
07/01/2015                   BERGEN             NJ   TRAINED SPOTTER

            PORTION OF ROUTE 17 NORTHBOUND FROM EAST UNION TO
            HIGHLAND CROSS CLOSED

&&

JMC
Local storm report, Jul 1, 5:29 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
529 AM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      EAST RUTHERFORD         40.82N  74.08W
07/01/2015                   BERGEN             NJ   TRAINED SPOTTER

            HACKENSACK STREET AT EAST UNION CLOSED

&&

JMC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:44 PM EDTSpecial Weather StatementOKXOrange46 min
Jun 30, 9:41 PM EDTAreal Flood AdvisoryOKXOrange4 hr
Jun 30, 10:51 PM EDTSpecial Weather StatementOKXOrange39 min
Jul 1, 3:17 AM EDTFlash Flood WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more3 hr
Jul 1, 3:20 AM EDTSmall Craft Advisory for Hazardous SeasOKX31 hr
Jul 1, 3:26 AM EDTAreal Flood AdvisoryOKXBronx, New York, Richmond, Westchester3 hr
Jul 1, 3:32 AM EDTSpecial Weather StatementOKXOrange58 min
Jul 1, 3:38 AM EDTAreal Flood AdvisoryOKXOrange112 min
Jul 1, 4:01 AM EDTSpecial Weather StatementOKXKings, New York, Richmond, Rockland44 min
Jul 1, 4:04 AM EDTSpecial Marine WarningOKX86 min
Jul 1, 4:06 AM EDTSpecial Marine WarningOKX84 min
Jul 1, 4:13 AM EDTSevere Thunderstorm WarningOKXBronx, Kings, Nassau, New York, Queens, Richmond47 min
Jul 1, 4:19 AM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens, Richmond, Westchester116 min
Jul 1, 4:34 AM EDTSevere Thunderstorm WarningOKXBronx, Nassau, New York, Rockland, Westchester41 min
Jul 1, 4:48 AM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester3 hr
Jul 1, 4:57 AM EDTSpecial Weather StatementOKXNassau48 min
Jul 1, 5:09 AM EDTSpecial Weather StatementOKXPutnam51 min
Jul 1, 5:16 AM EDTSpecial Marine WarningOKX89 min
Jul 1, 5:23 AM EDTSpecial Marine WarningOKX2 hr
Jul 1, 5:40 AM EDTAreal Flood AdvisoryOKXSuffolk3 hr
Jul 1, 6:20 AM EDTSevere Thunderstorm WarningOKXSuffolk55 min
Jul 1, 6:49 AM EDTSpecial Marine WarningOKX26 min
Jul 1, 7:14 AM EDTSpecial Marine WarningOKX61 min
Jul 1, 7:59 AM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk13 hr

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.